Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 35, NWS Jacksonville, FL

September 17, 2012

NWS Jacksonville, FL issued this small craft advisory at Sep 17, 2012, 2:52 PM EDT. It took effect at Sep 17, 2012, 10:00 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2012, 2:52 PM EDT (18:52 UTC)
In effect from
Sep 17, 2012, 10:00 PM EDT
Expired
Sep 18, 2012, 4:00 PM EDT
In force
18 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WHUS72 KJAX 171852
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT MON SEP 17 2012


AMZ470-472-474-181000-
/O.NEW.KJAX.SC.Y.0035.120918T0200Z-120918T2000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
252 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM EDT TUESDAY. 

* WINDS...SOUTHEAST WINDS INCREASING TO 20 KNOTS BY MIDNIGHT...
  BECOMING SOUTH ON TUESDAY

* WAVES/SEAS...SEAS INCREASING TO 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
709 
WHUS72 KJAX 180112
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT MON SEP 17 2012

AMZ470-472-474-181000-
/O.CON.KJAX.SC.Y.0035.120918T0200Z-120918T2000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
912 PM EDT MON SEP 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
190 
WHUS72 KJAX 180641
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 AM EDT TUE SEP 18 2012

AMZ470-472-474-182000-
/O.CON.KJAX.SC.Y.0035.000000T0000Z-120918T2000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
241 AM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...SOUTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ENYEDI
446 
WHUS72 KJAX 181937
MWWJAX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT TUE SEP 18 2012


AMZ470-472-474-182045-
/O.EXP.KJAX.SC.Y.0035.000000T0000Z-120918T2000Z/
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
337 PM EDT TUE SEP 18 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

WINDS HAVE DECREASED TO 15 TO 20 KNOTS...THUS THE SMALL CRAFT
ADVISORY WILL EXPIRE AT 4 PM.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 2:24 PM EDT, 28 minutes earlier.

Area forecast discussion, Sep 17, 2:24 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
224 PM EDT MON SEP 17 2012

...INCREASING RAIN CHANCES AND STRONG THUNDERSTORMS POSSIBLE
TUESDAY...

.SHORT TERM...
SURFACE HIGH PRESSURE IS EAST OF MID-ATLANTIC COAST AND A LOW IS
LOCATED NEAR THE LA COAST. A MID LEVEL SHORTWAVE TROUGH IS
CURRENTLY OVER ERN TX. DEEP SE TO SOUTH FLOW BETWEEN THESE
FEATURES IS PUMPING TROPICAL MOISTURE NWD OVER THE REGION.
WIDESPREAD STORMS ARE OCCURRING OVER THE CENTRAL GULF COAST
REGION. SCATTERED SHOWERS ARE POPPING OVER THE LOCAL FORECAST AREA
AS TEMPERATURES WARM INTO THE MID 80S. THROUGH TUESDAY THE
SHORTWAVE PHASES WITH A NORTHERN STREAM TROUGH PRODUCING A SHARP
AMPLIFICATION FROM ONTARIO INTO THE NE GULF OF MEXICO. THIS TROUGH
WILL DRIVE A COLD FRONT EASTWARD AND THE SURFACE LOW WILL MERGE
WITH THE FRONT. INCREASING MOISTURE... DEEP SOUTHERLY WINDS AND
LIFT AHEAD OF THIS SYSTEM WILL TRIGGER NUMEROUS TO WIDESPREAD
SHOWERS WITH EMBEDDED THUNDERSTORMS. THERE IS A POSSIBILITY OF
STRONG/SEVERE STORMS ESPECIALLY OVER SE GA.

COLD FRONT SLOWS TUE NIGHT/WED AS IT DRIFTS SOUTHEASTWARD INTO
THE LOCAL AREA. THE UPPER LONGWAVE TROUGH WILL BECOME ANCHORED
OVER THE ERN U.S. WITH THE AXIS TO OUR WEST...AND THE FRONT
STALLS OVER NE FL AND THE SOUTHEAST ATLANTIC COAST. THIS WILL KEEP
ALIVE A CHANCE FOR SCTD SHOWERS AND ISOLD STORMS EACH DAY. DRIER
AIR WILL CREEP INTO SE GA AND RAIN CHANCES WILL BE LESS THAN 20%.

MAX TEMPERATURES WILL BE IN THE LOWER/MID 80S. LOWS WILL DIP INTO
THE 60S INLAND ON TUESDAY NIGHT AS THE FRONT SETTLES IN.

.LONG TERM...
A MOIST SOUTHWEST FLOW ALOFT WILL LINGER OVER THE REGION THROUGH
THE PERIOD AS THE STALLED SURFACE FRONT WASHES OUT. SEASONAL
TEMPERATURES ARE EXPECTED WITH HIGHS IN THE 80S AND SHOULD BE
ENOUGH HEATING AND MOISTURE TO TRIGGER ISOLATED TO SCATTERED PM
SHOWERS/STORMS EACH DAY WITH BULK OF ACTIVITY OVER NE FL AND LOWER
CHANCES FOR SE GA. LATEST GFS SHOWS UPPER TROUGH SWINGS THROUGH
EARLY NEXT WEEK DRYING OUT NE FL SUNDAY NIGHT. WILL WAIT FOR MORE
CONSISTENCY BEFORE DROPPING POPS SUN/MON.

&&

.AVIATION...HAVE TEMPO SHRA AND VCTS WITH MVFR CONDITIONS IN TAFS AS
SHOWERS WILL BE LIKELY THIS AFTERNOON WITH ISOLATED THUNDERSTORMS.
ACTIVITY WILL DECREASE THIS EVENING WITH LOSS OF HEATING SO WILL GO
WITH VCSH OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL INCREASE TUESDAY
MORNING AHEAD OF UPPER TROUGH AND HAVE PREVAILING TSRA AFTER 12Z
TUESDAY.

&&

.MARINE...SOUTHEAST WINDS WILL INCREASE TO AROUND 20 KNOTS LATER
THIS EVENING SO HAVE ISSUED SCA FOR OFFSHORE ZONES FOR TONIGHT AND
MOST OF TUESDAY. WINDS WILL GRADUALLY DECREASE LATE TUESDAY AS
DYNAMICS SHIFT NE AWAY FROM THE AREA.

RIP CURRENTS: HIGH RISK TODAY BECOMING MODERATE ON TUESDAY AS WINDS
BECOME OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  86  68  85 /  50  80  60  20
SSI  75  85  73  82 /  60  90  60  40
JAX  73  87  72  85 /  50  80  60  30
SGJ  75  87  74  84 /  40  70  60  40
GNV  71  86  71  85 /  50  80  70  40
OCF  72  86  72  86 /  50  80  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

GA...HIGH RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR COASTAL
     CAMDEN-COASTAL GLYNN.

AM...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM EDT
     TUESDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO
     60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60
     NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.
&&

TRABERT/ZIBURA/MCALLISTER
Hazardous weather outlook, Sep 17, 4:07 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 AM EDT MON SEP 17 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-181000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
407 AM EDT MON SEP 17 2012

...HIGH RISK OF RIP CURRENTS...

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

EASTERLY SWELLS EMANATING FROM DISTANT TROPICAL STORM NADINE WILL
IMPACT THE LOCAL BEACHES WITH A HIGH RISK OF RIP CURRENTS TODAY.
PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR MORE DETAILS.

NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO
DEVELOP BY THIS AFTERNOON ACROSS THE FORECAST AREA. LOCALLY HEAVY
RAINFALL AND GUSTY WINDS WILL BE POSSIBLE IN THE STRONGER
ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT PUSHING INTO THE REGION WILL TRIGGER WIDESPREAD
SHOWERS ALONG WITH STRONG TO ISOLATED SEVERE THUNDERSTORMS ON
TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH STORM TOTAL AMOUNTS OF 1 TO 2
INCHES POSSIBLE.

FRONTAL BOUNDARY WILL STALL NEAR OR JUST SOUTH OF THE REGION AND
WILL CONTINUE POTENTIAL SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS FROM WEDNESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 3:01 AM EDTRip Current StatementJAXFlagler, Nassau22 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.